Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 1, 2025, 7:53 PM EDT for Screven County, Georgia; Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2025, 7:53 PM EDT (23:53 UTC)
- Expired
- Aug 1, 2025, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 30 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:59 PM EDT | TSTM WND DMG | 5 Ne Hunters, GA | A tree reported down on one lane of Old Poor Robin Road near the intersection with Newington Highway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WUUS52 KCHS 012353
SVRCHS
GAC251-SCC005-049-053-020100-
/O.NEW.KCHS.SV.W.0101.250801T2353Z-250802T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
753 PM EDT Fri Aug 1 2025
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Screven County in southeastern Georgia...
Allendale County in southeastern South Carolina...
Hampton County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 900 PM EDT.
* At 753 PM EDT, a severe thunderstorm was located near Shirley,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hampton, Lake Warren State Park, Varnville, Estill, Newington,
Furman, Scotia, Luray, Shirley and Garnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3255 8156 3274 8161 3289 8108 3255 8108
3255 8129 3256 8129 3255 8130 3256 8130
3256 8132 3257 8135 3258 8136 3258 8137
3259 8136 3260 8139 3255 8147
TIME...MOT...LOC 2352Z 263DEG 16KT 3267 8140
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CPM1 follow-up statement
095
WWUS52 KCHS 020052
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
852 PM EDT Fri Aug 1 2025
GAC251-SCC005-049-053-020102-
/O.EXP.KCHS.SV.W.0101.000000T0000Z-250802T0100Z/
Screven GA-Allendale SC-Hampton SC-Jasper SC-
852 PM EDT Fri Aug 1 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 9 PM EDT FOR SCREVEN,
ALLENDALE, HAMPTON AND JASPER COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3255 8156 3274 8161 3289 8108 3255 8108
3255 8129 3256 8129 3255 8130 3256 8130
3256 8132 3257 8135 3258 8136 3258 8137
3259 8136 3260 8139 3255 8147
TIME...MOT...LOC 2353Z 263DEG 16KT 3267 8140
$$
CPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:31 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 1, 7:31 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Charleston SC 731 PM EDT Fri Aug 1 2025 .SYNOPSIS... A cold front passes through tonight and moves south of the region over the weekend, before stalling nearby into next week. && .NEAR TERM /THROUGH SATURDAY/... Rest of tonight: Recent observations suggest heat indices already in advisory levels at the coast and some spots inland, therefore the Heat Advisory remains in effect until 8PM EDT tonight. As this cold front associated with the leading edge of an upper- lvl trough continues to slide towards the region, deep layer moisture pooling and low level convergence will reside across the Lowcountry. This thermodynamic environment will support strong to severe wet downbursts, especially where boundaries collide. Visible satellite imagery shows showers and thunderstorms already developing in a area of elevated moisture south of I-65 and look to making a northward progression into South Carolina. 12Z HREF solution indicates showers and thunderstorms continuing to develop across the region through the overnight, This cold front is expected to slide through around midnight and continue shower and thunderstorm development through the early morning hours tomorrow. Main threats remain to be gusty straight line winds, with DCAPE values of ~1000 J/Kg, and locally heavy rainfall. Expect anywhere between 1 to 2 inches of rainfall as these showers and thunderstorms continue to develop through the overnight. The leading edge of the front should make it to the Savannah River, and then possibly just north of the Altamaha River by daybreak. Lows will drop into the low to mid 70s for the interior counties and mid to upper 70s closer to the coastline. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Big pattern shift continues into the weekend as the ridge of high pressure shifts southwestward as broad troughing digs into the Southeast U.S., bringing much cooler temperatures to the region and leading to numerous chances for rainfall. We'll have to see exactly where the front ends up by Saturday morning due to the expected overnight convection, though current indications are for the front to be draped from west to east across our southeastern Georgia counties and a high pressure wedge setting up to our north. This sets the stage for the South Carolina Lowcountry to only see afternoon highs reaching only into the mid 80s, while extreme southeast Georgia south of I-16 will likely see highs in the upper 80s to lower 90s. While the front will bring cooler temperatures, it is expected to have pooled/amassed a fair bit of moisture on its southern periphery. Scattered to numerous showers and thunderstorms are possible Saturday focused along the sea breeze boundary and the southward shifting front. Chances for strong/severe thunderstorms look rather low with weak instability located across the Charleston Tri-County and only modest CAPE values near the Altamaha River. HREF now indicates probabilities of 2 inches or greater of rainfall from a 6-hr period (5-11 PM) are generally between 20-40%, mainly along the sea breeze boundary. A few Flood Advisories and/or Flash Flood Warnings could be needed in the late afternoon/evening. Overnight Saturday into Sunday, the front looks to sink a bit further southward toward the FL/GA border, with stable high pressure wedging as far south as southern Georgia, encompassing most of our forecast area. With the front acting as a focus for shower activity, this should lead to the greater rainfall amounts confined to south of the Savannah or even the Altamaha River. Although rainfall has trended downward and much depends on the location of the front, we still cannot rule out an isolated locally heavy rainfall threat especially for those areas across southeast Georgia. The high pressure wedge looks to weaken its grip Monday, potentially allowing a band of deep moisture to lift northward back into the forecast area. Models even show signals of a weak area of low pressure forming offshore near/within the Gulf Stream. With deep moisture still in the area, rainfall chances remain likely especially as the wedge lifts northward. Sunday will be much cooler thanks to the northwesterly flow within the wedge, with highs potentially only reaching the upper 70s far inland and low to mid 80s along the coast. Sunday night lows could dip into the upper 60s inland and low to mid 70s closer to the coast. As for temperatures Monday, highs in the low to mid 80s are expected. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Ridging attempts to build back across the region as a narrowing trough moves out of the central US and towards the east coast throughout the week. The high pressure wedge will continue to hold to our north with a potential surface low offshore the Carolinas. Periodic chances for rain are forecast with shortwave energy at play and deep moisture still in place. Seasonal temperatures in the upper 80s to lower 90s are expected to return to the region through most of next week. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... 00Z TAFs: Showers and thunderstorms will likely impact all three terminals (KCHS/KJZI/KSAV) over the next several hours. This threat has been highlighted in a TEMPO group at each terminal. Overnight lingering showers are possible, and VCSH will prevail through early in the morning. Saturday morning around 12Z some low stratus is forecast to develop over KCHS/KJZI, bringing the threat of MVFR cigs. There are hints in the guidance that some fog could develop at KSAV in addition to the low stratus, with IFR conditions included in the 00Z TAF. Conditions should improve at all terminals by around 14/15Z. Another round of showers and thunderstorms is forecast for tomorrow afternoon, however confidence in timing and direct impacts to terminals was too low to include mention in the 00Z TAFs. Extended Aviation Forecast: As a reasonably strong cold front stalls nearby this weekend, brief flight restrictions will be possible as showers and/or thunderstorms develop along/near this boundary through early next week. && .MARINE... Rest of Tonight: This pressure gradient continues to be pinched closer to the coast across AMZ350 and 352, with gusts of 20-22 knots. Expect the gradient to slowly weaken this evening, with generally SSW winds of 10 to 15 knots. Expect scattered to numerous showers and thunderstorms to develop later in the afternoon ahead of the approaching cold front. The front is expected to reach the southern part of our Georgia waters in the early morning (close to sunrise) tomorrow and winds will veer to the north-northeast at 10 to 15 kts. Expect seas remain generally 2 to 3 feet. Saturday through Wednesday: The pressure gradient will become pinched as a cold front pushes toward the FL/GA border and surface high pressure wedges in from the north this weekend. Winds will shift out of the northeast with sustained winds between 10-15 kt, possibly nearing 20 kt, strongest across the coastal South Carolina waters. Expect gusts around 15-20 kt this weekend, nearing 25 kt across the Charleston County nearshore waters. Wave heights will peak around 3-5 ft within the Charleston County nearshore waters as a result. A Small Craft Advisory could be needed mainly for Sunday with conditions just shy of criteria. The pressure gradient will weaken early next week, and flow will veer out of the east southeast with no additional marine concerns. Rip Currents: Increasing swell heights will result in a moderate risk of rip currents for the Charleston County beaches Sunday. && .CLIMATE... Record High Minimum Temperatures: August 1: KCHS: 81/1999 KSAV: 79/2020 Record Precipitation: August 2: KSAV: 1.81/1990 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...Dennis SHORT TERM...BRS LONG TERM...BRS AVIATION...BRS/CPM MARINE...BRS/Dennis
Hazardous weather outlook, Aug 1, 6:26 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 626 PM EDT Fri Aug 1 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-022230- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 626 PM EDT Fri Aug 1 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall .DAYS TWO THROUGH SEVEN...Saturday through Thursday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 1, 5:25 PM EDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
525 PM EDT Fri Aug 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Lightning 2 WSW Richmond Hill 31.93N 81.34W
08/01/2025 Bryan GA Emergency Mngr
Lightning struck a home on Ponderosa Road. Damage
unknown at this time.
0430 PM Tstm Wnd Dmg 2 WSW Richmond Hill 31.93N 81.33W
08/01/2025 Bryan GA 911 Call Center
One tree down along Highway 17 near the city limits of
Richmond Hill, GA.
&&
Event Number CHS2500770
Event Number CHS2500771
NEDSpecial weather statement, Aug 1, 5:26 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
526 PM EDT Fri Aug 1 2025
GAZ116>119-138-139-012200-
Coastal Bryan GA-Inland Bryan GA-Coastal Liberty GA-Inland
Liberty GA-Coastal Chatham GA-Inland Chatham GA-
526 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...BRYAN AND CHATHAM
COUNTIES UNTIL 6 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm near
Belfast, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Richmond Hill, Coffee Bluff, Montgomery, Midway, Riceboro, Keller,
Belfast, Fort Mcallister, Sunbury and Skidaway Island.
This includes I-95 in Georgia between mile markers 74 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3174 8154 3195 8148 3194 8085 3181 8102
3169 8109 3169 8110
TIME...MOT...LOC 2125Z 270DEG 8KT 3185 8137
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH
CPMSpecial weather statement, Aug 1, 6:03 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
603 PM EDT Fri Aug 1 2025
GAZ116-137-138-012230-
Inland Liberty GA-Inland Bryan GA-Long GA-
603 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...BRYAN AND LONG
COUNTIES UNTIL 630 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Donald, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Richmond Hill, Fort Stewart, McIntosh, Walthourville,
Midway, Riceboro, Flemington, Allenhurst and Gumbranch.
This includes I-95 in Georgia between mile markers 76 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3179 8198 3181 8197 3181 8195 3183 8195
3185 8192 3188 8192 3189 8191 3190 8189
3192 8188 3194 8188 3195 8189 3199 8135
3175 8130 3176 8194 3177 8194 3177 8195
3179 8195
TIME...MOT...LOC 2202Z 258DEG 17KT 3189 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMSpecial weather statement, Aug 1, 6:11 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston SC
611 PM EDT Fri Aug 1 2025
SCZ045-050-012245-
Inland Berkeley SC-Charleston SC-
611 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT BERKELEY AND CHARLESTON
COUNTIES UNTIL 645 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hampton Plantation State Park, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McClellanville, Awendaw, Hampton Plantation State Park, Santee
Coastal Reserve, Cape Island, Tibwin, Buck Hall, Germantown, South
Santee and Halfway Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3314 7974 3325 7954 3324 7949 3325 7948
3324 7948 3324 7947 3323 7947 3324 7946
3322 7946 3321 7943 3318 7940 3316 7935
3314 7927 3312 7928 3311 7926 3307 7932
3306 7932 3297 7949 3297 7952 3295 7953
TIME...MOT...LOC 2211Z 297DEG 13KT 3316 7950
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMLocal storm report, Aug 1, 6:17 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
617 PM EDT Fri Aug 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Tstm Wnd Dmg 2 WSW Richmond Hill 31.93N 81.33W
08/01/2025 Bryan GA Broadcast Media
Broadcast media shared viewer photos from the
Piercefield neighborhood of Richmond Hill, GA. Photos
showed numerous large tree branches down. One flag pole
was blown down. Time determined from radar data.
&&
Event Number CHS2500772
NEDSpecial weather statement, Aug 1, 7:44 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Charleston SC 744 PM EDT Fri Aug 1 2025 GAZ088-101-SCZ040-042-047-020015- Effingham GA-Allendale SC-Screven GA-Hampton SC-Inland Jasper SC- 744 PM EDT Fri Aug 1 2025 ...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM...JASPER...SCREVEN... ALLENDALE AND HAMPTON COUNTIES UNTIL 815 PM EDT... At 744 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Newington, moving east at 25 mph. HAZARD...Wind gusts of 50 to 55 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Sylvania, Lake Warren State Park, Estill, Newington, Furman, Scotia, Luray, Shirley, Garnett and Kildare. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio All Hazards, TV or your local news source for the latest information from the National Weather Service. && LAT...LON 3254 8159 3276 8164 3285 8115 3249 8117 TIME...MOT...LOC 2343Z 256DEG 20KT 3267 8143 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 TO 55 MPH CPM
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Aug 1, 3:52 PM EDT | Special Weather Statement | CHS | Chatham | 23 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | CHS | Chatham | 48 min |
| Aug 1, 4:13 PM EDT | Special Marine Warning | CHS | 92 min | |
| Aug 1, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 51 min |
| Aug 1, 5:26 PM EDT | Special Weather Statement | CHS | Liberty | 34 min |
| Aug 1, 6:03 PM EDT | Special Weather Statement | CHS | Liberty | 27 min |
| Aug 1, 7:44 PM EDT | Special Weather Statement | CHS | Screven | 31 min |
| Aug 1, 3:34 PM EDT | Special Weather Statement | CHS | Jasper | 26 min |
| Aug 1, 6:11 PM EDT | Special Weather Statement | CHS | Georgetown | 34 min |
| Aug 1, 6:38 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.